New York, 2005

Flash Flood in New York, June 16, 2005

June 16, 2005 · NWS ALY · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 16, 1:34 PM EST, 3 hours 16 minutes earlier.

Area forecast discussion, Jun 16, 1:34 PM EST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
234 PM EDT THU JUN 16 2005

.SHORT TERM (TONIGHT THROUGH SATURDAY)...COOLER TEMPERATURES WITH
RAIN SHOWERS WILL CONTINUE THROUGH THE FIRST HALF OF THE WEEKEND
WITH AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE REGION.  WILL
CONTINUE THE FLOOD WATCH ACROSS THE NORTHERN THIRD OF THE AREA (SEE
BOTTOM OF DISC FOR EXACT COUNTIES IN THE WATCH). WARREN COUNTY HAS
SEEN VERY HIGH PRECIP AMOUNTS THIS WEEK.  LATEST RADAR PICTURE
SHOWING HEAVIEST PRECIPITATION ACROSS THE CENTRAL TO SOUTHERN THIRD
OF THE CWA.  A FEW RUMBLES OF THUNDER ARE EMBEDDED IN SOME OF THE
HEAVIER CELLS BUT NOTHING SEVERE.  ONE THING THAT WILL KEEP ANY
CELLS FROM BECOMING SEVERE TODAY WOULD BE THE LACK OF
HEATING...SINCE MOST AREAS STAYED MOSTLY CLOUDY TO CLOUDY ALL DAY
TODAY.  PRECIP AMOUNTS SO FAR TODAY HAVE BEEN LESS THAN HALF AN
INCH...BUT A FEW ISOLATED AREAS IN SCHENECTADY AND MONTGOMERY
COUNTIES MAY HAVE PICKED UP SLIGHTLY HIGHER AMOUNTS IN HEAVIER
RAIN.  TEMPERATURES THIS AFTERNOON HAVE BEEN CONSIDERABLY COOLER
THAN WHAT WE HAVE HAD THE PAST WEEK.  HIGH TEMPERATURES HAD A TOUGH
TIME REACHING 70 ACROSS MOST LOCATIONS IN THE CWA.  FOR
TONIGHT...WENT WITH CATEGORICAL TO LIKELY POPS ACROSS THE CWA.
TEMPERATURES IN THE SHORT TERM PERIOD OF THE FORECAST WILL BE A FEW
DEGREES BELOW NORMAL WITH THE UPPER LEVEL LOW OVER THE REGION.  THE
WARMER AIR IS GOING TO BE TRAPPED UP IN HUDSON BAY.  WILL KEEP
PRECIP IN THE FORECAST FRIDAY AND START TO TAPPER OF PRECIP BY
SATURDAY MORNING. MODELS STILL KEEPING IN MOISTURE FOR FIRST HALF OF
SATURDAY.
&&

.LONG TERM (SUNDAY THROUGH THURSDAY)...SUNDAY LOOKS LIKE THE NICER
DAY OF THE WEEKEND WITH HIGH PRESSURE AND TEMPERATURES IN THE MID
70S.  THINGS DRY OUT FOR THE EXTENDED PERIOD OF THE FORECAST AS THE
UPPER LEVEL LOW PRESSURE SYSTEM EXITS OUT OF THE REGION AND A HIGH
PRESSURE SYSTEM BUILDS INTO THE REGION.  HAVE KEPT THINGS DRY FOR
THE LONG TERM AND LEANED TOWARDS HPC GUIDANCE FOR
TEMPERATURES...POPS AND WIND DATA.
&&

.AVIATION...AS AN OCCLUDED FRONT SLOWLY WORKS ACROSS OUR AREA  LOOK
FOR MAINLY MVFR CEILINGS THROUGH MIDDAY FRIDAY...WITH SHOWERS AND
ISOLATED THUNDERSTORMS OCCASIONALLY DROPPING CONDITIONS TO IFR.
SURFACE WINDS WILL GENERALLY BE 10 KTS OR LESS EXCEPT IN EXCEPT
VICINITY OF ANY ISOLATED THUNDERSTORMS...WHICH THEY BRIEFLY COULD
GUST TO ABOUT 25. THUNDERSTORM THREATS ARE LOW ENOUGH ONLY TO
INCLUDE VCTS AT THIS TIME.
&&

.HYDROLOGY...A FLOOD WATCH IS IN EFFECT FOR
HAMILTON...HERKIMER...WARREN...FULTON...SARATOGA AND WASHINGTON
COUNTIES THROUGH 6PM.  QPF VALUES WILL BE GREATEST ACROSS THE
NORTHERN THIRD OF THE CWA.  AGAIN AS MENTIONED THIS AM...CONCERN
WILL BE FOR AREAS WHERE HEAVY PRECIPITATION HAS FALLEN DURING THE
PAST WEEK. SOME LOCATIONS IN HSA HAVE RECEIVED 4 TO 10 INCHES OF
RAIN AND THOSE AREAS CAN TAKE LITTLE ADDITIONAL RAINFALL.
PRECIPITABLE WATER AMOUNTS FOR TONIGHT INTO TOMORROW ARE AROUND AN
INCH THE NEXT 24 HOURS.
&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...FLASH FLOOD WATCH FOR
HAMILTON...WARREN...FULTON...HERKIMER...SARATOGA...AND WASHINGTON
COUNTIES THROUGH FRIDAY AFTERNOON.
VT...NONE.
&&
Hazardous weather outlook, Jun 16, 2:35 PM EST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
335 PM EDT THU JUN 16 2005

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-171100-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT-
HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY-
SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY-
SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY-
SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY-
WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY-
WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT-
335 PM EDT THU JUN 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND.

.DAY ONE...
FOR TODAY...SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND
EVENING...BUT THEY ARE NOT EXPECTED TO REACH SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND
EVENING....BUT THEY ARE NOT EXPECTED TO REACH SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jun 16, 3:23 PM EST, 1 hour 27 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK

TROOP F

0419PM     THU JUN 16 2005

#1 0000001 000

FWTP WLSR QHQT QTRF APTS WAPT LETS

AM.NY0357000.NJ0192200.

00728    FILE 28   TOWN OF WARWICK PD                        JUN 16-05

TO       NATIONAL WEATHER SERVICE

         ATTENTION SEMO DUTY OFFICER

                          FUNNEL CLOUD SIGHTING

COUNTY(S) AFFECTED: ORANGE

NAME AND ADDRESS OF PERSON(S) REPORTING FUNNEL CLOUD(S):

PATROLMAN PAUL TODORA

LOCATION OF FUNNEL CLOUD: COUNTY HWY 1

MILITARY TIME AND DATE FUNNEL CLOUD WAS SIGHTED: 1614 06-16-05

DIRECTION OF FUNNEL CLOUD MOVEMENT: SOUTHEAST TOWARDS VILLAGE OF WARWICK

DESCRIPTION OF FUNNEL CLOUD: LARGE FORMATION OF CLOUDS THAT ARE CIRCLING THAT

APPEARS TO BE A FUNNEL CLOUD WHICH HAS YET TO TOUCH GROUND WHICH IS MOVING

SLOWLY TOWARDS THE VILLAGE OF WARWICK AREA - THE OFFICER LOST SIGHT DUE TO

HEAVY RAINFALL

DAMAGE REPORTED TO (CHECK): ( )-CROPS       ( )-FARM BLDGS

( )-POWER/TELCO LINES ( )-POWER/TELCO POLES ( )-SMALL TREES

( )-LARGE TREES       ( )-PRIVATE HOMES     ( )-COMM. BLDGS

( )-OTHER (SPECIFY)

NUMBER OF FATALITIES: 0          NUMBER OF INJURED: 0

REMARKS:

AUTH PHONE #: 845 986-3423

AUTH CHIEF THOMAS MCGOVERN/PTL ALTON MORLEY
Local storm report, Jun 16, 4:49 PM EST, 1 minute before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK

TROOP K

0545PM     THU JUN 16 2005

#2 0000002 000

KPOC WLSR AP30

02398    FILE 28   CITY OF POUGHKEEPSIE PD NY0130200         JUN 16-05

TO       ATTN DUTCHESS AND ULSTER COUNTY 911 CENTERS

****************MAJOR DELAYS*********TRAFFIC CONDITION***************

DUE TO RESIDUAL TRAFFIC FROM AN AUTO ACCIDENT AND MAJOR TRAFFIC CONGESTION FROM

TRAFFIC LIGHT OUTAGES IN THE AREA OF CHURCH STREET AND THE MID HUDSON BRIDGE,

ALL UNITS ARE ADVISED TO AVOID THE POUGHKEEPSIE SIDE OF THE MID HUDSON BRIDGE

EMERGENCY VEHICLES INBOUND TO VASSAR HOSPITAL AND SAINT FRANCIS HOSPITALS

SHOULD MAKE EVERY EFFORT TO USE ALTERNATIVE ROUTES OF TRAVEL

CENTRAL HUDSON IS UNABLE TO PROVIDE AN ETA OF RESTORATION

AUTH LT E FREER

The radar

The Albany radar (KENX), 110 km away, was scanning. The volume nearest the first event began at 21:52 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Dutchess

When
June 16, 4:50 PM EST to 10:50 PM EST
Where
Dutchess County, Wappingers Falls
Reported by
LAW ENFORCEMENT
Coordinates
41.600, -73.917

Brown Road was flooded and Angle Hill Road was damaged due to flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459554.